MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable altlp alanine aminotransferase acc.To ifcc with pyridoxal phosphate activation results for 1 patient sample on a cobas pro c 503 analytical unit.On (b)(6) 2022, the first sample's initial altlp result was 272 u/l.The result was reported outside of the laboratory.A 1:2 dilution was made from the sample and the result was 582 u/l.On (b)(6) 2022, a third 1:2 dilution was made from the first sample.The altlp result was 1150 u/l.A 1:5 dilution was made from the first sample and the result was 970 u/l.A 1:10 dilution was made from the first sample and the result was 842 u/l.A second sample was collected.The altp result was 508 u/l.A 1:2 dilution was made using the second sample and the altlp result was 852 u/l.On (b)(6) 2022, the first sample was tested again and the result was 921 u/l.The reagent lot number is 66105201.The expiration date was requested but not provided.
 
Additional Manufacturer Narrative
The alarm trace from (b)(6) 2022 was inconspicuous.No further data was provided for the investigation.A general reagent issue was excluded.The investigation determined the event was consistent with a pre-analytical sample handling issue.The investigation did not identify a product problem.The specific cause of the event could not be determined.
 
Additional Manufacturer Narrative
Sections a2, a3, and b7 have been updated.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16141306
Report Number1823260-2023-00111
Device Sequence Number20461010
Product Code JJE
UDI-Device Identifier07613336120989
UDI-Public07613336120989
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/16/2023
06/28/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date02/08/2023
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient SexMale